Alert archive / Mississippi / Flash Flood Warnings in 2016

Flash Flood Warning 58, NWS Jackson, MS

March 11, 2016Forrest County, Lamar County, Mississippi

NWS Jackson, MS issued this flash flood warning at Mar 11, 2016, 5:27 AM CST for Forrest County, Lamar County, Mississippi. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 11, 2016, 5:27 AM CST (11:27 UTC)
Expired
Mar 11, 2016, 9:30 AM CST
In force
4 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Forrest County, MS, Lamar County, MS

What was reported inside it

TimeReportWhereRemark
Mar 11, 6:37 AM CSTFLASH FLOODPetal, MSPETAL FIRE DEPARTMENT IS EVACUATING ABOUT 20 HOMES FROM LEEVILLE ROAD DUE TO WATER ENTERING HOMES.
Mar 11, 6:55 AM CSTFLASH FLOOD8 Sw West Hattiesburg, MSCAR FLOODED AND STALLED ALONG WPA ROAD.
Mar 11, 7:30 AM CSTFLASH FLOOD2 W West Hattiesburg, MSAPARMENT COMPLEX ON PLACE BLVD EVACUATED DUE TO A 7 FOOT RETAINING WALL GIVING WAY FROM THE RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 70 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 11.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2016-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 687 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2016-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 463 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
687 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
463 m²/s²
0-3 km storm-relative helicity
470 m²/s²
Significant tornado parameter
1.6
Supercell composite
14.9

Open this sounding in Storm Lab

The text

As transmitted.

605 
WGUS54 KJAN 111127
FFWJAN
MSC035-073-111530-
/O.NEW.KJAN.FF.W.0058.160311T1127Z-160311T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
527 AM CST FRI MAR 11 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FORREST COUNTY IN SOUTHEASTERN MISSISSIPPI...
  EASTERN LAMAR COUNTY IN SOUTHEASTERN MISSISSIPPI...

* UNTIL 930 AM CST

* AT 524 AM CST...FORREST COUNTY EMERGENCY MANAGEMENT REPORTED WATER
  ENTERING HOMES IN THE RAWLS SPRINGS AND GLENDALE COMMUNITIES NORTH
  OF HATTIESBURG. FLOOD WATERS WERE ALSO BEGINNING TO APPROACH
  SEVERAL HOUSES ALONG LEEVILLE ROAD IN PETAL. SEVERAL ROADS ARE
  CLOSED DUE TO FLOODING ACROSS THE CITY OF HATTIESBURG. LAMAR
  COUNTY LAW ENFORCEMENT REPORTS SEVERAL ROADS CLOSED DUE TO
  FLOODING ACROSS LAMAR COUNTY AS WELL. THREE TO SEVEN INCHES OF
  RAIN HAVE FALLEN ACROSS THE WARNED AREA. THIS IS A VERY DANGEROUS
  SITUATION!

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HATTIESBURG...PETAL...WEST HATTIESBURG...PURVIS...LUMBERTON...
  BROOKLYN...SUNRISE...MAXIE...MACEDONIA...ROCK HILL...RAWLS SPRINGS
  AND MCLAURIN.

ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE IN
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3091 8934 3100 8934 3101 8935 3101 8942
      3098 8943 3098 8947 3100 8948 3100 8950
      3101 8950 3101 8955 3100 8955 3100 8958
      3143 8944 3143 8915 3091 8914

$$

DL
1 follow-up statement
452 
WGUS74 KJAN 111232
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
632 AM CST FRI MAR 11 2016

MSC035-073-111530-
/O.CON.KJAN.FF.W.0058.000000T0000Z-160311T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORREST MS-LAMAR MS-
632 AM CST FRI MAR 11 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CST FOR
FORREST AND EASTERN LAMAR COUNTIES...

AT 629 AM CST...FORREST COUNTY EMERGENCY MANAGEMENT REPORTED WATER
ENTERING HOMES ALONG LEEVILLE ROAD IN PETAL AND IN THE RAWLS SPRINGS
AND GLENDALE COMMUNITIES NORTH OF HATTIESBURG. SEVERAL ROADS ARE
CLOSED DUE TO FLOODING ACROSS THE CITY OF HATTIESBURG. LAMAR COUNTY
LAW ENFORCEMENT REPORTS SEVERAL ROADS CLOSED DUE TO FLOODING ACROSS
LAMAR COUNTY AS WELL. FOUR TO EIGHT INCHES OF RAIN HAVE FALLEN
ACROSS THE WARNED AREA. THIS IS A VERY DANGEROUS SITUATION!

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HATTIESBURG...PETAL...WEST HATTIESBURG...PURVIS...LUMBERTON...
BROOKLYN...SUNRISE...MAXIE...MACEDONIA...ROCK HILL...RAWLS SPRINGS
AND MCLAURIN.

ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE IN
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3091 8934 3100 8934 3101 8935 3101 8942
      3098 8943 3098 8947 3100 8948 3100 8950
      3101 8950 3101 8955 3100 8955 3100 8958
      3143 8944 3143 8915 3091 8914

$$

DL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 11, 4:04 AM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Mar 11, 4:04 AM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
404 AM CST FRI MAR 11 2016

...SIGNIFICANT FLASH FLOODING WILL CONTINUE ACROSS PORTIONS OF THE
AREA TODAY...

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...THE DELTA REGION WAS THE
BIG WINNER IN RAINFALL WEDNESDAY NIGHT BUT OUR SOUTHEAST ZONES ARE
THE BIG WINNER TONIGHT. UNFORTUNATELY IT'S STILL RAINING OVER THE
SOUTHEAST EARLY THIS MORNING AND ADDITIONAL HEAVY RAIN IS EXPECTED
THROUGH THE SHORT TERM PERIOD.

WATER VAPOR IMAGERY/RAP ANALYSIS SHOWED THE CIRCULATION AROUND THE
LARGE CLOSED LOW SPINNING OVER SOUTHERN TEXAS. THIS WAS RESULTING IN
QUITE A PLUME OF WARM MOIST AIR UP FROM THE GULF OF MEXICO AND OVER
OUR CWA. THE 00Z FRI JAN SOUNDING WAS CUT OFF BY A THUNDERSTORM BUT
THE BLENDED TOTAL PRECIPITABLE WATER PRODUCT SHOWED 1.9-2.0 INCH
PWATS SURGING INTO CENTRAL MISSISSIPPI. THIS WOULD BE A MAXIMUM PWAT
FOR THIS TIME OF THE YEAR. MODELS ARE IN GOOD AGREEMENT THAT THE
CLOSED LOW WILL MOVE NORTH TO NORTHEAST TEXAS BY SATURDAY MORNING.
A SHORTWAVE MOVING UP THE EAST SIDE OF THE LOW WILL HELP ENHANCE
CONVECTION TODAY LEADING TO HEAVY RAINFALL PRODUCTION OVER OUR CWA
TODAY AND TONIGHT. THE HEAVIEST RAIN OF TWO TO FOUR INCHES WITH
LOCALLY HIGHER AMOUNTS THROUGH TONIGHT IS EXPECTED OVER THE SOUTHEAST
PORTIONS OF OUR CWA WITH LOWER AMOUNTS ELSEWHERE. CONSIDERING THE
ONGOING FLOODING OVER MUCH OF OUR CWA...ANY ADDITIONAL SIGNIFICANT
RAINFALL WILL CONTRIBUTE TO ADDITIONAL AND PROLONGED FLOODING. IN THE
WAKE OF THE SHORTWAVE MODEL CONSENSUS SUGGESTS DRY SLOTTING LATE THIS
EVENING THAT MAY LEAD TO A BREAK IN THE RAIN BUT AS THE CLOSED LOW
OPENS UP AND LIFTS UP OVER OKLAHOMA AND ARKANSAS SATURDAY...ANOTHER
ROUND OF HEAVY RAIN IS EXPECTED OVER OUR CWA. THUS...THE FLASH FLOOD
WATCH HAS BEEN EXPANDED THIS MORNING TO INCLUDE OUR WHOLE CWA AND
RUN UNTIL SATURDAY EVENING. THIS RAIN WILL END FROM THE SOUTH
SATURDAY EVENING AS THE OPEN TROUGH MOVE OVER THE MID MISSISSIPPI
VALLEY. IN ADDITION TO THE RAIN...WARMER THAN NORMAL TEMPERATURES
WILL CONTINUE THROUGH THE SHORT TERM. /22/

.LONG TERM...SUNDAY THROUGH THURSDAY...BY SUNDAY MORNING WE SHOULD
FINALLY BE RID OF THE PESKY UPPER LEVEL LOW THAT HAS BEEN THE
INSTIGATOR FOR THE PLETHORA OF RAIN THE REGION HAS SEEN OVER THE
LAST SEVERAL DAYS. THE ENERGY ASSOCIATED WITH THIS SYSTEM ALONG WITH
THE BULK OF THE RAIN WILL BE PUSHING OFF INTO THE OHIO VALLEY
REGION. SOME DRIER WEATHER WILL COME ON SUNDAY FOR ESPECIALLY THE
SOUTHERN PARTS OF THE ARKLAMISS REGION. HOWEVER...THIS LULL IN
ACTIVITY WILL BE RATHER SHORT LIVED. ANOTHER MUCH MORE PROGRESSIVE
SHORTWAVE TROUGH WILL QUICKLY TRAVERSE THE SOUTHERN PLAINS SATURDAY
INTO SUNDAY. IT WILL THEN APPROACH THE ARKANSAS/MS DELTA BY SUNDAY
AFTERNOON AND EVENING. THE GOOD NEWS IS THAT THIS WILL BE A RATHER
FAST MOVING SYSTEM BUT THE BAD NEWS IS THAT IT APPEARS THERE IS SOME
DECENT CHANCE FOR STRONG TO SEVERE STORMS WITH IT. WARM TEMPERATURES
WILL OCCUR AHEAD OF THIS SYSTEM ON SUNDAY WITH HIGHS IN THE 70S.THIS
WILL HELP CONTRIBUTE TO SBCAPE AROUND 700 J/KG. WHILE DEWPOINTS ARE
MODEST IN THE UPPER 50S/LOWER 60S...THIS SHOULD BE ENOUGH IN
CONJUNCTION WITH OTHER PARAMETERS. GIVEN COLD 500MB TEMPERATURES
LAPSE RATES WILL BE RATHER STEEP ACROSS THE AREA(ESPECIALLY NORTHERN
LOCATIONS) WITH 6-7 C/KM MID LEVEL LAPSE RATES AND 28-30C VERTICAL
TOTALS. THOUGH THE SFC LOW DOES NOT LOOK TO DEEPEN MUCH WHILE IT IS
CROSSING OUR AREA...WINDS WILL INCREASE AHEAD OF THIS WHICH WILL
ALLOW BOTH LOW AND DEEP LAYER WIND SHEAR TO INCREASE. SHEAR VALUES
WILL BE SUFFICIENT TO GENERATE ORGANIZED STORMS AND HELICITY VALUES
WILL ALSO BE SUFFICIENT TO WARRANT A RISK FOR A TORNADO(0-6KM
HELICITIES AROUND 200-500 MS/S2). WILL CONTINUE THE MENTION OF SVR
STORMS IN THE GRAPHICS AND HWO FOR SUNDAY INTO SUNDAY NIGHT
PARTICULARLY IN THE DELTA/NORTHERN AREAS OF THE CWA.

THIS SYSTEM WILL EXIT THE REGION BY MONDAY MORNING. MUCH QUIETER
WEATHER AND DRIER WEATHER WILL PREVAIL THROUGH THE FIRST PART OF THE
WORK WEEK...WHICH WILL COME AS WELCOME RELIEF FROM THE ONSLAUGHT OF
RAIN THE AREA HAS BEEN SEEING. IN ADDITION...WARM TEMPERATURES WILL
CONTINUE THROUGH THE WEEK WITH HIGHS POTENTIALLY REACHING THE LOWER
80S ACROSS THE CWA. ANOTHER FRONT IN ASSOCIATION WITH AN UPPER LEVEL
SYSTEM THAT WILL PASS WELL TO OUR NORTH LOOKS TO PASS THROUGH THE
ARKLAMISS REGION ON TUESDAY NIGHT OR EARLY WEDNESDAY. THIS COULD
GENERATE SOME RAIN BUT CHANCES ARE LOW AT THIS TIME AS THERE IS SOME
MODEL DISAGREEMENT DURING THIS TIME PERIOD. /28/

&&

.AVIATION...WIDESPREAD MVFR/IFR CONDITIONS WERE BEING OBSERVED AT
10Z ALONG WITH RAIN AND A FEW TSRAS. ADDITIONAL TSRA DEVELOPMENT IS
EXPECTED THROUGH TONIGHT AREAWIDE ALONG WITH IFR/MVFR CONDITIONS
PREVAILING. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  63  73  57 /  90  65  82  53
MERIDIAN      73  62  74  57 /  90  80  73  69
VICKSBURG     74  63  73  57 /  89  68  81  47
HATTIESBURG   73  64  74  58 /  94  83  80  51
NATCHEZ       74  64  73  57 /  94  71  81  34
GREENVILLE    71  62  72  57 /  82  51  79  69
GREENWOOD     73  63  73  57 /  81  50  79  75

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR MSZ018-019-
     025>066-072>074.

LA...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR LAZ007>009-015-
     016-023>026.

AR...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR ARZ074-075.

&&

22/28/22
Hazardous weather outlook, Mar 11, 4:47 AM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
447 AM CST FRI MAR 11 2016

ARZ074-075-LAZ007>009-015-MSZ018-019-034-057-058-064>066-072>074-
121100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-WASHINGTON-JASPER-CLARKE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
447 AM CST FRI MAR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...EAST CENTRAL MISSISSIPPI...
NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

FLOODING
THREAT...EXTREME
TIMING...MAINLY TODAY

SIGNIFICANT FLASH FLOODING IS IMMINENT. ADDITIONAL RAINFALL AMOUNTS OF
1 TO 3 INCHES ARE EXPECTED.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODS OF HEAVY RAINFALL COULD RESULT IN FLASH FLOODING AGAIN
SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE.

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS...
QUARTER SIZE HAIL AND TORNADOES ARE POSSIBLE SUNDAY AFTERNOON AND
EVENING...MAINLY OVER THE DELTA REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
THROUGH SUNDAY NIGHT.

MSZ026>033-036>039-042>046-121100-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-
447 AM CST FRI MAR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

FLOODING
THREAT...ELEVATED
TIMING...TODAY THROUGH TONIGHT

HEAVY RAIN RESULTING IN FLASH FLOODING IS EXPECTED TODAY AND TONIGHT.
TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODS OF HEAVY RAINFALL COULD RESULT IN FLASH FLOODING AGAIN
SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE.

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS...
QUARTER SIZE HAIL AND TORNADOES ARE POSSIBLE SUNDAY AFTERNOON AND
EVENING...MAINLY OVER THE DELTA REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
THROUGH SUNDAY NIGHT.

LAZ016-023>026-MSZ025-035-040-041-047>056-059>063-121100-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-LEFLORE-
HUMPHREYS-ISSAQUENA-SHARKEY-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-
447 AM CST FRI MAR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
SOUTH CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

FLOODING
THREAT...SIGNIFICANT
TIMING...MAINLY TODAY

SIGNIFICANT FLASH FLOODING WILL BE POSSIBLE TODAY. ADDITIONAL
RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH LOCALLY HIGHER
AMOUNTS POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODS OF HEAVY RAINFALL COULD RESULT IN FLASH FLOODING AGAIN
SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE.

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS...
QUARTER SIZE HAIL AND TORNADOES ARE POSSIBLE SUNDAY AFTERNOON AND
EVENING...MAINLY OVER THE DELTA REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
THROUGH SUNDAY NIGHT.

21

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Mar 11, 3:49 AM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
349 AM CST FRI MAR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     FLASH FLOOD      3 SSE SUNRISE           31.27N 89.19W
03/11/2016                   FORREST            MS   EMERGENCY MNGR

            OLD RIFLE RANGE RD FLOODED NEAR RUGER RD

&&

DL
Local storm report, Mar 11, 3:53 AM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
353 AM CST FRI MAR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     FLASH FLOOD      HATTIESBURG             31.31N 89.31W
03/11/2016                   FORREST            MS   EMERGENCY MNGR

            NUMEROUS ROADS CLOSED DUE TO FLOODING ACROSS THE CITY

0350 AM     FLASH FLOOD      4 N WEST HATTIESBURG    31.38N 89.38W
03/11/2016                   FORREST            MS   EMERGENCY MNGR

            WATER ENTERING A HOME ALONG CHEROKEE RD IN RAWLS SPRINGS

&&

DL
Local storm report, Mar 11, 4:14 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
414 AM CST FRI MAR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     FLASH FLOOD      SEMINARY                31.56N 89.50W
03/11/2016                   COVINGTON          MS   LAW ENFORCEMENT

            SEVERAL ROADS FLOODED IN THE AREA

&&

DL
Local storm report, Mar 11, 4:15 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
415 AM CST FRI MAR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 AM     FLASH FLOOD      4 N HATTIESBURG         31.38N 89.31W
03/11/2016                   FORREST            MS   EMERGENCY MNGR

            WATER ENTERING A HOME ALONG MOYE AVE IN THE GLENDALE
            COMMUNITY

&&

DL
Local storm report, Mar 11, 4:24 AM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
424 AM CST FRI MAR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 AM     HEAVY RAIN       5 NNE ELLISVILLE        31.67N 89.17W
03/11/2016  M6.77 INCH       JONES              MS   AWOS

            MEASURED AT LUL AIRPORT

&&

DL
Local storm report, Mar 11, 4:29 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
429 AM CST FRI MAR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     HEAVY RAIN       4 NW EASTABUCHIE        31.47N 89.34W
03/11/2016  M6.89 INCH       JONES              MS   AWOS

            MEASURED AT PIB AIRPORT

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 6:06 PM CSTSpecial Weather StatementJANClarke, Lauderdale24 min
Mar 10, 6:33 PM CSTAreal Flood WarningJANIssaquena, Sharkey, Warren6 hr
Mar 10, 6:43 PM CSTFlash Flood WarningJANClarke, Lauderdale9 hr
Mar 10, 6:51 PM CSTSpecial Weather StatementJANForrest24 min
Mar 10, 7:04 PM CSTAreal Flood WarningJANClaiborne, Copiah, Hinds, Madison, Newton, Rankin and 1 more12 hr
Mar 10, 7:34 PM CSTFlash Flood WarningJANForrest, Lamar10 hr
Mar 10, 8:00 PM CSTAreal Flood WarningJANCopiah, Jefferson Davis, Lawrence, Simpson12 hr
Mar 10, 8:05 PM CSTAreal Flood WarningJANCovington, Jefferson Davis, Smith12 hr
Mar 10, 8:51 PM CSTRiver Flood WarningJANCarroll, Leflore9 days
Mar 10, 9:05 PM CSTRiver Flood WarningJANNeshoba6 days
Mar 10, 9:05 PM CSTRiver Flood WarningJANLeake4 days
Mar 10, 9:05 PM CSTRiver Flood WarningJANLeake7 days
Mar 10, 9:05 PM CSTRiver Flood WarningJANHinds, Rankin11 days
Mar 10, 9:15 PM CSTRiver Flood WarningJANSimpson3 days
Mar 10, 10:49 PM CSTFlash Flood WarningJANCovington, Jefferson Davis, Lawrence12 hr
Mar 10, 11:08 PM CSTAreal Flood WarningJANBolivar, Sunflower, Washington9 hr
Mar 11, 12:28 AM CSTAreal Flood WarningJANIssaquena, Sharkey9 hr
Mar 11, 12:52 AM CSTFlash Flood WarningJANChoctaw, Oktibbeha, Winston12 hr
Mar 11, 1:57 AM CSTRiver Flood WarningJANCovington, Jones3 days
Mar 11, 1:59 AM CSTRiver Flood WarningJANCovington, Forrest3 days
Mar 11, 2:02 AM CSTRiver Flood WarningJANJones5 days
Mar 11, 2:06 AM CSTRiver Flood WarningJANClarke4 days
Mar 11, 2:10 AM CSTRiver Flood WarningJANForrest3 days
Mar 11, 2:11 AM CSTRiver Flood WarningJANNoxubee7 days
Mar 11, 3:28 AM CSTFlash Flood WarningJANJasper, Jones6 hr
Mar 11, 3:41 AM CSTFlash Flood WarningJANClarke6 hr
Mar 11, 5:15 AM CSTFlash Flood WarningJANHinds, Madison, Yazoo6 hr
Mar 11, 6:45 AM CSTFlash Flood WarningJANIssaquena, Sharkey, Warren6 hr
Mar 11, 7:04 AM CSTFlash Flood WarningJANClaiborne, Jefferson6 hr
Mar 11, 7:06 AM CSTFlash Flood WarningJANCopiah, Lincoln6 hr
Mar 11, 7:10 AM CSTFlash Flood WarningJANLeake, Rankin, Scott6 hr
Mar 11, 7:28 AM CSTRiver Flood WarningJANForrest4 days
Mar 11, 7:29 AM CSTRiver Flood WarningJANClarke6 days
Mar 11, 8:17 AM CSTFlash Flood WarningJANSimpson, Smith6 hr
Mar 11, 8:18 AM CSTFlash Flood WarningJANKemper, Lauderdale, Neshoba, Newton6 hr
Mar 11, 8:32 AM CSTFlash Flood WarningJANBolivar, Humphreys, Sunflower, Washington6 hr
Mar 11, 8:38 AM CSTRiver Flood WarningJANSharkey27 days
Mar 11, 8:40 AM CSTFlash Flood WarningJANAttala, Carroll, Grenada, Holmes, Leflore, Montgomery6 hr
Mar 11, 8:59 AM CSTRiver Flood WarningJANLeake7 days
Mar 11, 8:59 AM CSTRiver Flood WarningJANLeake9 days
Mar 11, 8:59 AM CSTRiver Flood WarningJANLeake5 days
Mar 11, 8:59 AM CSTRiver Flood WarningJANAttala4 days
Mar 11, 8:59 AM CSTRiver Flood WarningJANMadison, Rankin6 days
Mar 11, 9:28 AM CSTFlash Flood WarningJANForrest, Lamar, Marion9 hr
Mar 11, 9:29 AM CSTFlash Flood WarningJANJasper, Jones6 hr
Mar 11, 9:33 AM CSTRiver Flood WarningJANClay3 days
Mar 11, 9:35 AM CSTFlash Flood WarningJANClarke9 hr
Mar 11, 10:40 AM CSTFlash Flood WarningJANCovington, Jefferson Davis, Lawrence4 hr
Mar 11, 11:16 AM CSTAreal Flood WarningJANClaiborne, Copiah, Hinds, Issaquena, Leake, Madison and 7 more21 hr
Mar 11, 11:24 AM CSTRiver Flood AdvisoryJANBolivar, Washington36 hr
Mar 11, 11:24 AM CSTRiver Flood AdvisoryJANIssaquena, Washington36 hr
Mar 11, 12:34 PM CSTAreal Flood WarningJANChoctaw, Oktibbeha, Winston9 hr
Mar 11, 2:14 PM CSTAreal Flood WarningJANKemper, Lauderdale, Neshoba, Newton6 hr
Mar 11, 2:27 PM CSTAreal Flood WarningJANBolivar, Humphreys, Sunflower, Washington9 hr
Mar 11, 2:34 PM CSTAreal Flood WarningJANAttala, Carroll, Grenada, Holmes, Leflore, Montgomery9 hr
Mar 11, 2:47 PM CSTAreal Flood WarningJANCovington, Jefferson Davis, Lawrence9 hr
Mar 11, 3:02 PM CSTFlash Flood WarningJANJasper, Jones3 hr

Nearby

Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.